# SDR CA980402025

- Difficulty date: March 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Rgb Nr 15
- Part time: 19,776 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE REMOVED AND SENT FOR INVESTIGATION AFTER A LARGE NUMBER OF SHINY METAL FLAKES NOTED IN THE RGB SCAVENGE FILTER AND ON THE RGB CHIP DETECTOR.  DISASSY OF THE RGB FOUND CAUSE OF THE METAL CONTAMINATION AS A HEAVILY SPALLED NR 15 BEARING OUTER RACE.  THE RINGS OF ELECTRICAL DISCHARGE PITS AROUND THE OUTER RACE AND AROUND THE ROLLERS OF THE BEARING INDICATE THAT THIS SPALLING AROSE AS A RESULT OF ELECTRICAL DISCHARGE DAMAGING THE SURFACE OF THE RACE WITH SUBSEQUENT FATIGUE AND LOSS OF MATERIAL.  THE MAGNETISM FOUND WAS SLIGHT, IN FACT, NO MEASURABLE MAGNETISM WAS FOUND, SO THIS RULES OUT A LIGHTNING STRIKE. THE CAUSE OF THE SPALLING OF THE NR 15 BEARING WAS NOT DETERMINED.  PART TOTAL CYCLES:  27,497.
